Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 278, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 15, 2007, 7:10 AM CDT for Butler County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2007, 7:10 AM CDT (12:10 UTC)
- Expired
- Aug 15, 2007, 7:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Butler County, IA
The radar
The Des Moines radar (KDMX), 135 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:02 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 15, 3:02 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 302 AM CDT WED AUG 15 2007 .DISCUSSION... ANOTHER TRICKY DAY IN TEMP FORECASTING WITH THE CONVECTION AROUND THIS MRNG. LARGE MCS NOW CENTERED OVER SERN SD WL PUTH EAST THIS MRNG. INTENSITIES ARE DECREASING FM THE W AS AN IMPL MOVES ENEWD, 257091KTS, THRU THE SYS. THIS IS EVIDENT IN RADAR MOSAIC IMAGERY. EXPECT THE BULK OF THE PCPN TO MOVE OUT OF THE CWA BY MID MRNG OR SO WITH SOME CLEARING AS DRYING SHWN ON H2O VAP ROTATES INTO THE ARE. WET GROUNDS AND OUTFLOW BNDRY WL LKLY KEEP THE N HLF OF THE CWA IN THE 80S. SRN IA SHUD STILL WRM UP. NEXT ROUND OF TSRA ON TAP FOR TNGT AS FNT SINKS INTO THE AREA. THAT SHOULD PUSH TO THE S OF US ON THU AND FEEL GFS SOLNS ON FNTL PSN ARE BETTER THAN THE NAM. NAM LOOKS TOO FAR S WITH IT. RETURN OF WAA LKS GUD FOR FRI NGT AND WUD NOT BE SURPRISED TO SEE A WDSPRD TSRA EVENT FRI NGT INTO SAT. CHCS FOR RAIN DIMINISH A LITTLE OVR THE WKD WITH THE FLY IN THE OINTMENT BEING TD 5. GFS WAS EARLY TO CATCH THIS YDA AND ALL MDLS HAVE CAUGHT ON TO THE SYS. THE GENLY WET PTRN WL CONT INT NXT WK. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 15, 5:13 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 513 AM CDT WED AUG 15 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-161100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 513 AM CDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON-SEVERE THUNDERSTORMS WILL MOVE ACROSS NORTHERN IOWA THIS MORNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE STATE LATE THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS. A FEW STORMS MAY BE SEVERE WITH HIGH WIND THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING NON-SEVERE THUNDERSTORMS AREA EXPECTED FROM THE INTERSTATE 80 CORRIDOR SOUTH THURSDAY MORNING. THUNDERSTORM WILL DEVELOP AGAIN FRIDAY NIGHT WITH THE CHANCE CONTINUING THROUGH SUNDAY NIGHT. AT THIS TIME IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS.
In the hours before
Local storm report, Aug 15, 6:52 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
652 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM NON-TSTM WND DMG 1 N BURT 43.21N 94.22W
08/15/2007 KOSSUTH IA LAW ENFORCEMENT
2 POWER POLES DOWNED ONE HALF MILE NORTH OF BURT...TREE
LIMBS DOWN IN BURT.
&&
RVACHALELocal storm report, Aug 15, 6:56 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM TSTM WND DMG 4 NW THORNTON 42.98N 93.46W
08/15/2007 CERRO GORDO IA TRAINED SPOTTER
ABOUT ONE QUARTER OF TREE TOPS SNAPPED OFF 3 LARGE
TREES...1 COTTONWOOD AND 2 LOCUST TREES. ALSO, SEVERAL 8
INCH DIAMTER TREE LIMBS DOWN.
&&
PODRAZIKLocal storm report, Aug 15, 7:03 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM TSTM WND DMG 3 N SWALEDALE 43.02N 93.32W
08/15/2007 CERRO GORDO IA LAW ENFORCEMENT
2 SEMIS BLOWN OVER BETWEEN MILE MARKERS 185 AND 186 ON
INTERSTATE 35.
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:38 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 37 min |
| Aug 15, 6:56 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hardin | 49 min |
| Aug 15, 7:35 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 55 min |
| Aug 15, 7:51 AM CDT | Severe Thunderstorm Warning | DMX | Bremer | 39 min |
| Aug 15, 8:20 AM CDT | Severe Thunderstorm Warning | DMX | Tama | 40 min |
| Aug 15, 8:59 AM CDT | Severe Thunderstorm Warning | DMX | Tama | 21 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.